Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

The Approximate Solution of Elliptic Boundary-Value Problems by Fundamental Solutions

Rudolf Mathon and R. L. Johnston
SIAM Journal on Numerical Analysis
Vol. 14, No. 4 (Sep., 1977), pp. 638-650
Stable URL: http://www.jstor.org/stable/2156484
Page Count: 13
  • Subscribe ($19.50)
  • Cite this Item
The Approximate Solution of Elliptic Boundary-Value Problems by Fundamental Solutions
Preview not available

Abstract

The boundary conditions of an elliptic equation are approximated by using fundamental solutions with singularities located outside the region of interest as trial functions. By letting the singularities change their positions a highly adaptive though nonlinear approximation is achieved employing only a small number of trial functions. The method has been found to work well for problems with boundary data or boundaries of low continuity class. Of particular interest is the ease with which it can be applied to problems in three dimensions.

Page Thumbnails

  • Thumbnail: Page 
638
    638
  • Thumbnail: Page 
639
    639
  • Thumbnail: Page 
640
    640
  • Thumbnail: Page 
641
    641
  • Thumbnail: Page 
642
    642
  • Thumbnail: Page 
643
    643
  • Thumbnail: Page 
644
    644
  • Thumbnail: Page 
645
    645
  • Thumbnail: Page 
646
    646
  • Thumbnail: Page 
647
    647
  • Thumbnail: Page 
648
    648
  • Thumbnail: Page 
649
    649
  • Thumbnail: Page 
650
    650